Nilpotent graphs of skew polynomial rings over non-commutative rings

Document Type : Research Paper


1 K.N.Toosi University

2 ‎K‎. ‎N‎. ‎Toosi University of Technology


Let $R$ be a ring and $\alpha$ be a ring endomorphism of $R$‎. ‎The undirected nilpotent graph of $R$‎, ‎denoted by $\Gamma_N(R)$‎, ‎is a graph with vertex set $Z_N(R)^*$‎, ‎and two distinct vertices $x$ and $y$ are connected by an edge if and only if $xy$ is nilpotent‎, ‎where $Z_N(R)=\{x\in R\;|\; xy\; \rm{is\; nilpotent,\;for\; some}\; y\in R^*\}.$ In this article‎, ‎we investigate the interplay between the ring theoretical properties of a skew polynomial ring $R[x;\alpha]$ and the graph-theoretical properties of its nilpotent graph $\Gamma_N(R[x;\alpha])$‎. ‎It is shown that if $R$ is a symmetric and $\alpha$-compatible with exactly two minimal primes‎, ‎then $diam(\Gamma_N(R[x,\alpha]))=2$‎. ‎Also we prove that $\Gamma_N(R)$ is a complete graph if and only if $R$ is isomorphic to $𝕫_2\times𝕫_2$‎.


[1] J. Caceres, C. Hernando, M. Mora, I. M. Pelayo, M. L. Puertas, C. Seara and D. R. Wood, On the metric dimension
of cartesian products of graphs, SIAM J. Discrete Math. 21 (2007) 423–441.
[2] A. Estrada-Moreno, C. Garcı́a-Gómez, Y. Ramı́rez-Cruz and J. A. Rodrı́guez-Velázquez, The Simultaneous Strong
Metric Dimension of Graph Families, Bull. Malays. Math. Sci. Soc., 39 (2016) 175–192.
[3] J. Feigenbaum and A. A. Schäffer, Recognizing composite graphs is equivalent to testing graph isomorphism, SIAM
J. Comput. 15 (1986) 619–627.
[4] B. Frelih and Š. Miklavič, Edge regular graph products, Electron. J. Combin. 20 (2013) pp. 62.
[5] C. E. Go, S. R. Canoy, Jr., Domination in the corona and join of graphs, Int. Math. Forum, 6 (2011) 763–771.
[6] F. Hausdorff, Grundzüge der Mengenlehre, Leipzig, 1914.
[7] T. W. Haynes, D. Knisley, E. Seier and Y. Zou, A quantitative analysis of secondary RNA structure using domi-
nation based parameters on trees, BMC Bioinformatics, 7 (2006) Pages/record No. 108.
[8] S. Khuller, B. Raghavachari and A. Rosenfeld, Landmarks in graphs, Discrete Appl. Math., 70 (1996) 217–229.
[9] P. Kristiansen, S. M. Hedetniemi and S. T. Hedetniemi, Alliances in graphs, J. Combin. Math. Combin. Comput.,
48 (2004) 157–177.
[10] J. Quadras and S. M. M. Albert, Domination Parameters in Coronene Torus Network, Math. Comput. Sci., 9
(2015) 169–175.
[11] J. A. Rodrı́guez-Velázquez, C. G. Gómez, G. A. Barragán-Ramı́rez, On the Local Metric Dimension of Corona
Product, Bull. Malays. Math. Sci. Soc., 39 (2016) 157–173.
[12] S. W. Saputro, R. Simanjuntak, S. Uttunggadewa, H. Assiyatun, E. T. Baskoro, A. N. M. Salman and M. Bača,
The metric dimension of the lexicographic product of graphs, Discrete Math., 313 (2013) 1045–1051.
[13] K. H. Shafique and R. D. Dutton, On satisfactory partitioning of graphs, Congr. Numer., 154 (2002) 183–194.
[14] P. J. Slater, Leaves of trees, Congr. Numer., 14 (1975) 549–559.
[15] M. Tavakoli, F. Rahbarnia nd A. R. Ashrafi, Distribution of some graph invariants over hierarchical product of
graphs, Appl. Math. Comput., 220 (2013) 405–413.
[16] I. G. Yero, D. Kuziak and A. R. Aguilar, Coloring, location and domination of corona graphs, Aequat. Math. 86
(2013) 1–21.
[17] I. G. Yero, J. A. Rodríguez-Velázquez, Boundary defensive k-alliances in graphs, Discrete Appl. Math., 158
[6] W. D. Burgess, A. Lashgari and A. Mojiri, Elements of minimal prime ideals in general rings, Trends in Math.,
(2010) 69–81.
[7] P. Chen, A kind of graph structure of rings, Algebra Colloq., 10 (2003) 229–238.
[8] P. M. Cohn, Reversibe rings, Bull. London Math. Soc., 31 (1999) 641–648.
[9] K. R. Goodearl, Prime ideals in skew polynomial rings and ouantized Weyl Algebras, J. Algebra, 150(1992)
[10] E. Hashemi and A. Moussavi, Polynomial extensions of quasi-Baer rings, Acta Math. Hungar, 107 (2005) 207–224.
[11] E. Hashemi, R. Amirjan and A. Alhevaz, On zero-divisor graphs of skew polynomial rings over non-commutative
rings, J. Algebra Appl., 16 (2017).
[12] T. Y. Lam and A. Leroy, Primeness, semiprimeness and the prime radical of ore extensions, Comm. Algebra, 25
(1997) 2459–2506.
[13] A. H. Li and Q. H. Li, A kind of graph structure on non-reduced rings, Algebra Colloq., 17 (2010) 173–180.
[14] T. Lucas, The diameter of a zero-divisor graph, J. Algebra, 301 (2006) 174–193.
[15] M. J. Nikmehr and S. Khojasteh, On the nilpotent graph of a ring, Turk. J. Math., 37 (2013) 553–559.
[16] S. P. Redmond, The zero-divisor graph of a non-commutative ring, Int. J. Commut. Rings, 1 (2002) 203–211.
[17] A. Smoktunowicz, Polynomial rings over nil rings need not be nil, J. Algebra, 233 (2000) 427–436.
[18] Z. Li and R. Zhao, On weak Armendariz rings, com. Algebra, 34 (2006) 2607–2616.
  • Receive Date: 08 June 2019
  • Revise Date: 26 December 2019
  • Accept Date: 31 December 2019
  • Published Online: 01 March 2020